completely debilitated after stopping one week... - CLL Support

CLL Support

18,621 members30,955 posts

completely debilitated after stopping one weeks tablets

SIA7 profile image

Relative went in Ibrutinib after one week felt great but now cant eat, sickness, and almost cant walk...told oncologist so stopped tablets but barely able to stand or walk wi thout hanging onto walls...shou ld we wait until appointment in 4 days..hardly eating anything.

11 Replies
Newdawn profile image
NewdawnAdministrator

Sounds to me like your relative should be seen as a matter of some urgency if they’ve suffered such a adverse reaction and cannot stand or eat. I’m not sure which country you are in but your relative needs checking out as soon as possible. Wasn’t the oncologist concerned?

Good luck!

Newdawn

I am no doctor, but I feel your relative should be seen. It may only be a coincidence that this happened when starting Ibrutinib. Again, I am not in the health field.

Good luck!

~ Yuck

Newdawn is right, if they can't eat/drink, & can't stand up, they should be seen ASAP. "Can't eat" because.......nausea/vomiting? Diarrhea? "Can barely stand, walk without hanging onto walls....." please try to get them seen at an urgent care clinic if available, if a hospital emergency room isn't an option. And I too, wonder if the symptoms were this severe when reported to the oncologist, or if they suddenly got worse after making the appointment. Is there anyone available at the oncologists office to call back, to tell them things have changed? And as Yuck says, it may or may not not be related to the ibrutinib. But it is a set of symptoms that even a normal healthy person should get checked out ASAP. And I asked those questions up front for you to think about, because whoever sees your relative will want to know the answers. Please ask your relative now, in case they get so weak they have trouble talking by the time they are seen.

🙁 I wouldn’t wait. Sandra

Thank you so much everyone...got him straght to hospital.yesterday...possible damage to kidneys, not yet fully assessed..so glad I joined this group.

Newdawn profile image
NewdawnAdministrator in reply to SIA7

So relieved he’s being properly medically assessed now. Your concern is to be applauded.

Best wishes for his full recovery.

Newdawn

Get seen ASAP. Symptoms could be from something other than the medication. Let the doctors evaluate.

SIA7 profile image
SIA7 in reply to BallyB

Thank you..he went into hospital yesterday, possible kidneys problem

Immediately after my first dose of I (420mgs) my liver values went through the roof, so my doctor stopped it at once. It took a while -2 or 3 weeks- for them to return to normal. He then restarted me on the I but at only 140mgs for a week, checking my blood 3 times a week. As everything remained normal he slowly got me up to 420mgs over the next 2 weeks, again checking my blood constantly. I have now now been on 420mgs of I for 4 months and no problem. This is part of a clinical trial with I+Obnituzumab+Venetoclax. That is my experience with I for whatever its worth. All the details of that experience are in my very first post on HU. All the best.

I had something like that (but nowhere near as bad) when I started, but later I found out it was the Allopurinol he had also put me on.

SIA7 profile image
SIA7 in reply to zaax

Thank you..blood pressure up a bit and having drug to clear kidneys but had to be restrained as not cooperating, seems toxins from kidneys can affect brain so could be why he is so distressed.

You may also like...